Abstract

The semi-topological K-theory of a complex variety was defined in a recent paper by the authors, with the expectation that it would prove to be a theory lying "part way" between the algebraic K-theory of the variety and the topological K-theory of the associated analytic space, and thus would share properties with each of these other theories. In this paper, we realize these expectations by proving among other results that (1) the algebraic K-theory with finite coefficients and the semi-topological K-theory with finite coefficients coincide on all projective complex varieties, (2) semi-topological K-theory and topological K-theory agree on certain types of generalized flag varieties, and (3) (assuming a result asserted by Cohen and Lima-Filho) the semi-topological K-theory of any smooth projective variety becomes isomorphic to the topological K-theory of the underlying analytic space once the Bott element is inverted. To illustrate the utility of our results, we observe that a new proof of the Quillen-Lichtenbaum conjecture for smooth, complete curves is obtained as a corollary.

pdf

Additional Information

ISSN
1080-6377
Print ISSN
0002-9327
Pages
pp. 779-810
Launched on MUSE
2001-10-01
Open Access
No
Back To Top

This website uses cookies to ensure you get the best experience on our website. Without cookies your experience may not be seamless.